Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 44, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 4, 2004, 6:06 PM MDT for Fremont County, Wyoming. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2004, 6:06 PM MDT (00:06 UTC)
- Expired
- Aug 4, 2004, 7:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:01 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 4, 3:01 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 301 PM MDT WED AUG 4 2004 .TONIGHT THROUGH FRIDAY NIGHT... THUNDERSTORMS STARTED EARLY THIS MORNING AND HAVE CONTINUED TO SPREAD NORTHEAST ACROSS THE AREA. FIRST BATCH HIT SOUTHWEST WYOMING AND THEN DIED ON THE WIND RIVER MOUNTAINS. SECOND BATCH FIRED OFF OF WEST SIDE OF YELLOWSTONE NP AND REDEVELOPED ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND HAVE BECOME MORE WIDESPREAD ACROSS THE BIG HORN BASIN. NEXT BATCH FORMING OVER THE UINTA MOUNTAINS IN NORTHERN UTAH ARE SPREADING ACROSS SWEETWATER COUNTY WITH MORE RANDOM DEVELOPMENT DEVELOPING OVER THE WESTERN MOUNTAINS... JOHNSON AND NATRONA COUNTIES. LOW LEVEL MOISTURE HARD TO GET RID OF EVEN WITH RELATIVELY DRY AIR ALOFT. THUNDERSTORMS WERE CLEARLY NOT THERMALLY DRIVEN BEING FULLY DEVELOPED OVER THE SOUTHWEST AT 7 AM. SHIFTED THE THUNDERSTORMS OVER NORTHERN AND EASTERN ARES TONIGHT. UPPER LEVEL LOW PRESSURE TROUGH ALONG THE WEST COAST WITH SOUTHWEST FLOW INTO WESTERN AND CENTRAL WYOMING. TROUGH KEEPS KICKING OUT WEAK SHORT WAVE TROUGHS IN THE SOUTHWEST FLOW AND BRINGING INCREASED MID AND UPPER LEVEL MOISTURE. MODELS DOING A VERY POOR JOB WITH THE CONVECTION...LARGELY BECAUSE THE THUNDERSTORMS ARE BEING SUPPLIED BY LOW LEVEL MOISTURE AND BELIEVE MODELS HAVE POOR HANDLE ON THE MOISTURE. HAVE INCREASED CHANCE FOR THUNDERSTORMS AGAIN IN THE WEST AND SOUTH FOR THURSDAY AND SPREAD THUNDERSTORMS NORTH AND EAST ACROSS THE AREA IN THE LATE AFTERNOON AND EVENING THURSDAY. ADDED THUNDERSTORMS ON FRIDAY MOST AREAS EXPECTING THUNDERSTORMS TO DEVELOP EARLIER AND SHIFT EAST FASTER AS STRONGER SHORT WAVE TROUGH MOVES THROUGH AND MOISTURE DECREASES SIGNIFICANTLY BEHIND THE TROUGH. CANADIAN COLD FRONT PUSHES SOUTH INTO THE NORTH AND EAST FRIDAY NIGHT. OVERALL NOT MUCH CHANGE MADE TO TEMPERATURES THROUGH FRIDAY NIGHT. .SATURDAY THROUGH WEDNESDAY... EXTENDED HEAT WAVE HAS BEEN CANCELED. QUITE A BIT OF CHANGES MADE DURING THIS TIME FRAME. MEDIUM RANGE GUIDANCE SHOWING SOME CONSISTENCY WITH CHANGING PATTERN FOR THE WEEKEND. STRONG SHORT WAVE ENERGY MOVING ACROSS MONTANA ON SATURDAY WILL BREAK DOWN THE RIDGE ACROSS THE AREA. ASSOCIATED SURFACE FRONT PUSHES SOUTH THROUGH AREAS EAST OF DIVIDE BY SATURDAY NIGHT WITH SOME IMPRESSIVE COOLING FOR AUGUST...BUT CONSISTENT FOR THIS SUMMER. HAVE DUMPED TEMPERATURES SOME 10 DEGREES EAST OF DIVIDE FOR WEEKEND. GOOD UPPER LEVEL DYNAMICS WITH SYSTEM SHOULD SUPPORT INCREASED PRECIPITATION CHANCES FOR THE NORTHEAST HALF OF AREA BY LATE SATURDAY. RIDGE AXIS FORECAST TO REBUILD JUST WEST OF AREA WITH NORTHWEST FLOW PREVAILING INTO EARLY NEXT WEEK. THIS WILL MAINTAIN BELOW NORMAL TEMPERATURES THROUGH PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && C.BAKER/FRIEDERS
Hazardous weather outlook, Aug 4, 2:14 AM MDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 214 AM MDT WED AUG 4 2004 WYZ001>020-022>030-051200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 214 AM MDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING...MAINLY ACROSS THE SOUTH AND WEST. THESE STORMS WILL PRODUCE LITTLE RAINFALL BUT COULD PRODUCE WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN INCREASE IN MONSOONAL MOISTURE ON THURSDAY WILL RESULT IN ISOLATED LATE DAY THUNDERSTORMS ACROSS THE ENTIRE AREA. MOST STORMS WILL HAVE GUSTY WINDS AND LITTLE RAINFALL BUT ONE OR TWO STORMS COULD BE STRONGER WITH SMALL HAIL AND BRIEF HEAVY RAIN. VERY WARM TO HOT CONDITIONS WILL PREVAIL OVER WEST AND CENTRAL WYOMING THURSDAY AND FRIDAY INCREASING THE FIRE DANGER BUT COOLER WEATHER IS NOW EXPECTED TO ARRIVE OVER THE WEEKEND. TEMPERATURES WILL DROP AS MUCH AS 10 TO 15 DEGREES BY SUNDAY ALONG WITH HIGHER RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS FROM THUNDERSTORMS OVER 50 MPH THIS AFTERNOON OR EVENING. SKRBAC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:45 PM MDT | Severe Thunderstorm Warning | RIW | Park | 60 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.